Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 193, NWS Wilmington, OH

July 8, 2001Pendleton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 8:51 PM EDT for Pendleton County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2001, 8:51 PM EDT (00:51 UTC)
Expired
Jul 8, 2001, 9:30 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Pendleton County, KY

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:05 PM EDTThunderstorm Wind 50 ECountywide, KYTrees knocked down across the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 4:00 PM EDTSevere Thunderstorm WatchSPC6 hr
Jul 8, 8:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS51 KILN 090051
SVRILN
KYC191-090130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
851 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PENDLETON COUNTY IN KENTUCKY...

* UNTIL 930 PM EDT...

* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES WEST OF BUTLER...OR ABOUT OVER
  WALTON...MOVING SOUTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FALMOUTH...
  BUTLER...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:49 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 8, 8:49 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN JUL 7 2001

WL UPDATE ZONES SHORTLY TO DROP PART OF WATCH ACRS WRN FA. WL ALSO
REMOVE POPS FM FAR N AND ADJUST WORDINJG ELSWR.

.ILN...NONE.

LOTT

In the hours before

Local storm report, Jul 8, 7:51 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
751 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
>
0745 PM    COUNTYWIDE                IN   WIND DAMAGE
07/08/01   FAYETTE                        TREES AND POWER LINES DOWN

WILKINSON
Local storm report, Jul 8, 7:58 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
758 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
o
0750 PM    NEW PARIS                 OH   WIND DAMAGE
07/08/01   PREBLE                         TREES AND POWER LINES DOWN

WILKINSON
Local storm report, Jul 8, 7:59 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
759 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
"
0755 PM    COUNTYWIDE                IN   WIND DAMAGE
07/08/01   FRANKLIN                       TREES DOWN

WILKINSON
Local storm report, Jul 8, 8:10 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
810 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    NAPOLEON                  IN   WIND DAMAGE
07/08/01   RIPLEY                         TREES DOWN

WILKINSON
Local storm report, Jul 8, 8:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
830 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
>
0815 PM    COUNTYWIDE                IN   WIND DAMAGE
07/08/01   DEARBORN                       TREES DOWN

WILKINSON
Local storm report, Jul 8, 8:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
842 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    COUNTYWIDE                KY   WIND DAMAGE
07/08/01   BOONE                          TREES DOWN

WILKINSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:12 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin48 min
Jul 8, 8:41 PM EDTSevere Thunderstorm WarningILNGrant, Owen64 min
Jul 8, 9:08 PM EDTSevere Thunderstorm WarningILNBracken, Robertson52 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.